Just increased Levi dose and feeling really out of sorts

Hello, I don't really know why im posting, I suppose could just do with some reassurance. I started on levothyroxine 50mg per day after diagnosed with hypo, tsh nearly 12 and lots of symptoms since birth of my son 18 months ago. When I started Levi I had a bad few wks where I felt hypo and hyper at same time but this settled and I improved. Had check this wk after 6 weeks and tsh 2.21 which is obviously much better but I still have many of the same symptoms so am trying an increase to 75 mg a day. I started this yesterday and know it will take a week or so for me to get used to it as it did last time but today I feel just so out of sorts, really emotional, absolutely shattered but can't rest. I just feel so sad because every day im not right is a day where im not at my best for my family and I feel I am letting them down. Im just not me any more and its all time I can never get back. I'm only 34 but I feel jaded and empty. Please tell me I can get to somewhere near how I used to be, I've never been one to mope but today my eyes are just raw from being upset. I'm so frustrated with myself.

11 Replies

  • Sorry you feel so bad. I too, am going through these feelings, but because they lowered my dose. I get exactly how you feel about letting the family down. But it will level out eventually, hold on in there!

  • Yes I'm sorry too. I hope you will feel better once the increase has kicked in - I always feel worse after an increase, before feeling better. You may need another increase too as most people seem to feel best when their TSH is below one. xxx

  • Booboo1 I went through a very similar thing, but was 6 months after I had my baby I was so shattered, some days I could not get off the couch, other times I almost passed out trying to lift my baby and I thought I was dying. Mentally I was a wreck too, I know only too well what a pressure it is to feel this way and trying to look after your family.

    I started on 100mcg of levo and though initially it helped a *little* I was still very much symptomatic - went back to endo with all the same symptoms I had been diagnosed with only to be told this time they were nothing to do with my thyroid. I spoke to a friend who had been using T3 and I ordered some for myself - it changed my life around. I am in the process of dealing with GP and have appt with Endo to try and get it on prescription - who knows where I will get with that but I just wanted you to know that I had been there and am now much better. I feel like myself in my own mind which is the biggest thing.

    Don't ever give up!! Big hugs X

  • This is a link which explains about pregnancy/ thyroid gland problems which may be helpful. Cursor down to the question dated September 11, 2004 and also the following one.


  • Thank you all so much for taking the time to reply to me. It helps to know I am not on my own and that I am not just going mad, as sometimes that's what I feel! Thank you x

  • Hi You only mention , TSH, what is your t4 and Free T3? With the vital ranges ( all different)These should all be checked prior to treatment and again after 6 weeks, to check the level is correct for you.You may need to repeat this for some time, until stable and perhaps add some T3, if FT3 low in range.The "new cost cutting idea is to just do tSH, it is just no good on its own, unless you feel better.,. I have Hashimoto and my TSH has always been immeasurable, many years. If GP will not test correctly ( costs) are you able to pay for your own tests, on line. ?

    Best wishes,


  • I have never had t3 results, but on my first test in Jan t4 was 13(tsh 6.74) then my second test in Feb it was 12.4 (tsh 11. Something. range 0.3 -4.5) with a t4 range of 11-21. Thyroid antibodies in first test 324...

  • Hi When I was first treated FT3 was always done, and mine has to be still. My FT3 was extremely low then, nothing else.Since altered a bit. I have Hashimoto with nodules etc . etc. That is one reason I think it is so important. It does slightly lower the TSH, and help all symptoms especially weight. T3 , very potent and should not be taken without the FT3 test first.Endo`s nearly always treat with T4 ( Levo) and T3, however,some doctors scared of it!You can have a very reasonable priced test Some times the body does not convert enough T4 into FT3.

    thyroiduk.org.Uk/tuk/te ( you may need to cut and paste)

    I use Blue Horizon as very well know, for difficult GP`s All done by you. On there or their main site. Quote TUK 10 for discount. The 3 tests, TSH.T4 and Free T3 I pay £61, . When I started treatment ,there were only the basic tests so now it is not necessary as I know all my thyroid problems ( many), I hope that helps.

    Best wishes,


  • Really helpful, thank you so much.

  • Might be wise to know too high a dose and too low a dose can have the same effect.

    If things dont settle or you feel you really cant continue like that. You could ask to try bouncing the dosages, say 50mg one day, 75 megs the other day and vice versa.

    Some find they handle it better, others its all trial and errors. I'm a bouncer, but been on it long enough to notice which dosage causes more of an issue, and its my small dose.

    Also with having a baby your hormones do not fully settle back down until 2 - 3 years post baby. I learnt that from my Vet when I brought in a rescued dog who was having issues post birthing. Odd thing to learn granted but he showed me an article in some Medical publication which was about postnatal mums and hormone flucutation problems. His brother was a Gynaecologist and they had been discussing it.

    Funny I seem learn more about my thyroid from my Orthopedic Specialists and hormones from my Vet, rather than my GP and Gynacologist. lol.

  • :) thank you. Yes, I am wary about too much, and thanks for that about horomones, I suppose I never think of that, you just have the baby and expect to be normal, so that has helped.

    I am now five days into the new dose and feel things are a bit easier, I don't feel quite as peculier. But I will keep in mind about bouncing, I didn't know about that so thanks so much.

You may also like...